Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 47, NWS Buffalo, NY

June 17, 2010

NWS Buffalo, NY issued this small craft advisory at Jun 17, 2010, 4:04 AM EDT. It was in force for 116 min.

The area

The counties it named.

The facts

Issued
Jun 17, 2010, 4:04 AM EDT (08:04 UTC)
Expired
Jun 17, 2010, 6:00 AM EDT
In force
116 min
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WHUS71 KBUF 170804
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT THU JUN 17 2010

LEZ040-041-171000-
/O.NEW.KBUF.SC.Y.0047.100617T0804Z-100617T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
404 AM EDT THU JUN 17 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-171300-
/O.EXT.KBUF.SC.Y.0046.000000T0000Z-100617T1300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
404 AM EDT THU JUN 17 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-171615-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-100617T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
404 AM EDT THU JUN 17 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 3:57 AM EDT, 7 minutes earlier.

Area forecast discussion, Jun 17, 3:57 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
357 AM EDT THU JUN 17 2010

.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY BUILD ACROSS OUR REGION TODAY...BUT
SKIES WILL LIKELY TAKE THEIR TIME IN CLEARING. THE HIGH PRESSURE
WILL REMAIN IN CONTROL TONIGHT AND FRIDAY...WITH TEMPERATURES
FRIDAY CLIMBING WELL INTO THE 80S. IT WILL BE EVEN WARMER ON
SATURDAY WITH UNCOMFORTABLE HUMIDITY LEVELS.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE EXTENDING FROM THE UPPER GREAT LAKES TO THE GULF COAST
IN THE MORNING WILL SLOWLY MOVE EAST. THERE WILL STILL BE AN
ABUNDANCE OF LOW CLOUDS ACROSS THE REGION DURING THE MORNING
THOUGH...BUT DURING THE COURSE OF THE MIDDAY AND AFTERNOON...ENOUGH
SUBSIDENCE AND MIXING OF MID LEVEL DRY AIR TO ERODE THIS CLOUD
COVER. SUNSHINE WILL RETURN FROM WEST TO EAST ACROSS THE REGION AS
THE AFTERNOON PROGRESSES.

TEMPERATURES TODAY WILL CLIMB INTO THE LOW TO MID 70S FOR MOST
AREAS...WHICH IS JUST A BIT BELOW NORMAL VALUES. HUMIDITY LEVELS
WILL BE NOTICEABLY LOWER THAN THOSE OF TODAY.

SKIES WILL REMAIN CLEAR OVERNIGHT WITH LIGHT WINDS. ALTHOUGH
DEWPOINTS WILL BE ABOUT 5 TO 7 DEGREES BELOW EXPECTED LOW TEMPS...IN
THE LOW 50S ACROSS THE SOUTHERN TIER AND MID 50S ELSEWHERE...THERE
WILL BE SOME VALLEY FOG FORMING.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRIDAY...HIGH PRESSURE WILL BE IN PLACE ACROSS WESTERN AND CENTRAL
NEW YORK ALONG WITH SHORT WAVE RIDGING MOVING IN FROM THE CENTRAL
LAKES. THEREFORE...A FAIR WEATHER DAY EXPECTED. PLENTY OF SUNSHINE
WILL HELP TO PUSH TEMPERATURES INTO THE 80S. WEAK PRESSURE GRADIENT
WILL ALLOW FOR LOCAL EFFECTS TO DOMINATE WINDS FROM LATE FRIDAY
MORNING THROUGH THE AFTERNOON.

HIGH PRESSURE GRADUALLY SHIFTING OFF THE EAST COAST FRIDAY NIGHT AS
THE SLOW MOVING COLD FRONT PUSHES INTO THE WESTERN GREAT LAKES.
THIS WILL MAINTAIN DRY WEATHER ACROSS THE AREA WITH A GRADUAL
INCREASE IN CLOUDINESS. AN INCREASING SOUTHERLY GRADIENT WILL
LIKELY KEEP TEMPERATURES IN THE LOWER TO MID 60S ALONG THE LAKE
PLAIN...WHILE PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY
SHOULD SEE SOME RADIATIONAL COOLING...ALLOWING TEMPERATURES TO
LOWER INTO THE 50S.

THE COLD FRONT WILL CONTINUE TO MAKES ITS SLOW TREK EASTWARD
SATURDAY. THE BOUNDARY SHOULD REMAIN FAR ENOUGH UPSTREAM TO KEEP
THE BULK...IF NOT THE ENTIRE DAY DRY SATURDAY. DIURNAL HEATING
WILL LEAD TO SOME FAIRLY IMPRESSIVE CAPE VALUES BY LATE IN THE
DAY. ASCENT MAY BE SUFFICIENT ALONG THE PRE-FRONTAL TROUGH TO
GENERATE SOME SCATTERED CONVECTION VERY LATE IN THE DAY...PRIMARY
AWAY FROM ANY LAKE INFLUENCES. BASED ON 850 MB TEMPERATURES OF
+18C TO +20C WE SHOULD EASILY SEE MID TO UPPER 80S OVER A GOOD
PORTION OF THE AREA.

THE COLD FRONT SHOULD SLIDE ACROSS THE AREA SATURDAY EVENING/NIGHT.
THIS COULD RESULT IN A RATHER ACTIVE PERIOD WITH A ROUND OF
SHOWERS/STORMS TO ACCOMPANY THE FRONT. SEVERE WEATHER POTENTIAL NOT
OUT OF THE QUESTION WITH A 55-60 KNOT MID LEVEL JET ACCOMPANYING THE
FRONT AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH UPPER TROUGH.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE EXTENDED PERIOD PRESENTS ONE SIGNIFICANT FORECAST
CHALLENGE...AND THAT IS PINNING DOWN THE LOCATION OF A NEARLY
STATIONARY FRONTAL BOUNDARY NEAR THE REGION. THROUGH THE PERIOD...
SIGNIFICANT MODEL DIFFERENCES EXIST BETWEEN THE 12Z GFS/GEM AND
THE 00Z EUROPEAN MODEL RUNS IN THE PLACEMENT OF A WEAK FRONTAL
BOUNDARY. THE MODELS DO AGREE THAT THE BOUNDARY WILL EXIT...THAT
IT WILL GENERALLY BE EAST TO WEST ORIENTED...AND THAT THERE WILL
BE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY.

FOLLOWING THE PASSAGE OF A SHORTWAVE SATURDAY NIGHT...EXPECT THE
FRONT TO DROP SOUTH ON SUNDAY AND SUNDAY NIGHT...LIKELY SETTLING
SOUTH OF THE REGION. ON MONDAY THE BOUNDARY MAY MEANDER JUST
NORTH...WITH IT EXPECTED TO BE SOMEWHERE IN THE VICINITY THROUGH
WEDNESDAY. AT THIS TIMEFRAME...AND CONSIDERING THE PRECISION
REQUIRED IN THE FRONTS POSITION...SEE NO SKILL IN PICKING ONE MODEL.
INSTEAD...HEDGE TOWARD A MODEL CONSENSUS CONCERNING THE
POSITION...WITH BASICALLY A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD...WITH MIDDLE OF THE ROAD TEMPERATURES AS WELL.
UNFORTUNATELY...FORECAST CONFIDENCE IS LOW IN THE MONDAY THROUGH
WEDNESDAY TIMEFRAME...WITH IT WITH THE BOUNDARY EXPECTED TO BE NEAR
THE FORECAST AREA.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
FOR TONIGHT...AN UPPER LEVEL TROUGH WILL MOVE SOUTHEAST ACROSS THE
REGION OVERNIGHT. ALTHOUGH PCPN WILL BE SPOTTY MOST AREAS...MAINLY
THE NORTHERN TIER...WILL HAVE CIGS DROP TO MVFR LEVELS AND IFR IN
UPSLOPE CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER
INCLUDING KJHW. IMPROVEMENT TO VFR IS EXPECTED THIS MORNING WITH
PLENTY OF CLEAR SKIES BY AFTERNOON AS HIGH PRESSURE BUILDING IN FROM
THE NORTHWEST PRODUCES SUBSIDENCE AND EVAPORATES THE LOW LEVEL
MOISTURE.

OUTLOOK... THURSDAY NIGHT AND FRIDAY...VFR.
SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
SUNDAY AND MONDAY...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL BE IN PLACE FOR ALL FOR ALL OF THE NEW
YORK NEARSHORE WATERS EARLY THIS MORNING.

WILL EXTEND THE SMALL CRAFT ADVISORY FOR THE LAKE ERIE NEARSHORE
WATERS AND ON WESTERN LAKE ONTARIO NEARSHORE TO ACCOUNT FOR
LINGERING NORTHWESTERLY WINDS DURING THIS LATE OVERNIGHT.

THE PRESSURE GRADIENT WILL RELAX QUICKLY AS HIGH PRESSURE BUILDS
ACROSS THE LOWER GREAT LAKES TODAY AND THE WINDS WILL CONTINUE TO
SUBSIDE. WINDS ARE FORECAST TO DROP BELOW SMALL CRAFT ADVISORY
CRITERIA ON THE WEST END OF LAKE ONTARIO BY MID MORNING TODAY...AND
BY EARLY AFTERNOON FOR THE EASTERN NEARSHORE WATERS.

HIGH PRESSURE WILL DRIFT ACROSS THE LAKES TONIGHT AND FRIDAY.
THIS WILL PRODUCE LIGHT WINDS AND NEGLIGIBLE WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON
         FOR LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR
         LOZ042.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...APFFEL
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jun 16, 3:58 PM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EDT WED JUN 16 2010

NYZ001>008-010>014-019>021-085-172000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
358 PM EDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-172000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
358 PM EDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.